Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 159, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 21, 2009, 7:36 PM CDT for 4 counties in Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2009, 7:36 PM CDT (00:36 UTC)
- Expired
- Sep 22, 2009, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, MO, Laclede County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 9:00 PM CDT | FLASH FLOOD | 3 E Elkland, MO | STATE ROUTE W CLOSED. REPORT VIA THE MODOT WEB SITE. |
| Sep 21, 10:45 PM CDT | FLASH FLOOD | 2 Nnw Buffalo, MO | STATE ROUTE C CLOSED AT JORDAN CREEK DUE TO FLOODING. REPORT VIA THE MODOT WEB SITE. |
| Sep 21, 10:45 PM CDT | FLASH FLOOD | Wsw Marshfield, MO | STATE ROUTE 38 CLOSED DUE TO FLOODING AT HAWK RIVER. REPORT VIA THE MODOT WEB SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 84 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 220036
FFWSGF
MOC059-105-225-229-220700-
/O.NEW.KSGF.FF.W.0159.090922T0036Z-090922T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT MON SEP 21 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 200 AM CDT TUESDAY.
* AT 734 PM CDT...DOPPLER RADAR INDICATED THAT THE HEAVIEST RAINFALL
HAS SHIFTED TO THE EAST OF THE WARNING AREA. THE HEAVY RAIN WHICH
IMPACTED THE WARNING AREA PRODUCED 2 TO 3 INCHES IN A SHORT PERIOD
OF TIME WITH SOME AREAS RECEIVING OVER 4 INCHES OF RAIN. THIS
HAS CAUSED FLASH FLOODING TO OCCUR. MANY ROADS ACROSS THE WARNED
AREA HAVE BEEN CLOSED DUE TO THE FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
GREENWOOD ROAD AT THE POMME DE TERRE HEADWATERS...
ROUTE A JUST SOUTH OF MARSHFIELD.
THIS WARNING REPLACES THE PREVIOUS WARNING WHICH WAS IN EFFECT FOR
LACLEDE...WEBSTER AND WRIGHT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
&&
LAT...LON 3709 9307 3742 9307 3742 9319 3790 9319
3789 9286 3781 9286 3780 9241 3771 9241
3765 9225 3707 9226 3707 9268
$$
LINDENBERG2 follow-up statements
000
WGUS73 KSGF 220335
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 PM CDT MON SEP 21 2009
MOC059-105-225-229-220700-
/O.CON.KSGF.FF.W.0159.000000T0000Z-090922T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-WEBSTER MO-LACLEDE MO-DALLAS MO-
1035 PM CDT MON SEP 21 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
DALLAS...LACLEDE...WEBSTER AND WRIGHT COUNTIES...
AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUES ACROSS THE WARNED
AREA. RADAR ESTIMATES THAT TWO TO THREE INCHES OF RAIN HAS ALREADY
FALLEN ACROSS THE AREA...WITH AN ADDITIONAL HALF INCH POSSIBLE
BEFORE THE RAIN ENDS OVERNIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
GREENWOOD ROAD AT THE POMME DE TERRE HEADWATERS...
ROUTE A JUST SOUTH OF MARSHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
&&
LAT...LON 3709 9307 3742 9307 3742 9319 3790 9319
3789 9286 3781 9286 3780 9241 3771 9241
3765 9225 3707 9226 3707 9268
$$
SCHAUMANN000
WGUS73 KSGF 220658
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
158 AM CDT TUE SEP 22 2009
MOC059-105-225-229-220708-
/O.EXP.KSGF.FF.W.0159.000000T0000Z-090922T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-WEBSTER MO-LACLEDE MO-DALLAS MO-
158 AM CDT TUE SEP 22 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM CDT FOR DALLAS...
LACLEDE...WEBSTER AND WRIGHT COUNTIES...
THIS WARNING HAS BEEN REPLACE BY AN AREAL FLOOD WARNING VALID UNTIL
10 AM.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3709 9307 3742 9307 3742 9319 3790 9319
3789 9286 3781 9286 3780 9241 3771 9241
3765 9225 3707 9226 3707 9268
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 7:36 PM CDT, 0 minutes earlier.
Area forecast discussion, Sep 21, 7:36 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT MON SEP 21 2009
.DISCUSSION...
STRONG THUNDERSTORMS EXTEND FROM FORT LEONARD WOOD TO NEAR
GAINESVILLE WITH TRAINING THUNDERSTORMS ALONG THE ARKANSAS STATE
LINE TO NEAR SELIGMAN. OVERALL SEVERE THREAT CONTINUES TO
DIMINISH WITH LOSS OF DAY TIME HEATING AND WEAKER SHEAR AS THESE
THUNDERSTORMS TRACK EAST ACROSS THE AREA.
GREATEST CONCERN THIS EVENING AND OVERNIGHT REMAINS THE FLOOD
RISK ACROSS THE OZARKS AND THE OSAGE PLAIN WITH FLASH...AERIAL AND
RIVER FLOODING ALL POSSIBLE. EFFICIENT RAIN PROCESSES WILL
CONTINUE OVERNIGHT WITH PRECIPITABLE WATER VALUES REMAINING OVER
AN INCH AND A HALF WITH PERSISTENT MOISTURE TRANSPORT FROM 35 KNOT
LOW LEVEL JET AHEAD OF COLD FRONT NOW POSITIONED ALONG THE KANSAS
AND MISSOURI STATE LINE. FRONT WILL GRADUALLY MOVE EAST OVERNIGHT
WITH ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. RAINFALL
WILL REMAIN EFFICIENT WITH UPDRAFTS OF 45 DBZ BELOW 15K FT.
ANGLE
&&
.AVIATION...
SURFACE COLD FRONT REMAINS WEST OF THE AERODROMES WITH NUMEROUS
SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. MAINLY RAIN SHOWERS
ARE EXPECTED TO IMPACT KJLN AND KSGF THIS EVENING WITH LINE OF
THUNDERSTORMS MOVING THROUGH BRANSON AT TAF ISSUANCE. VISIBILITIES
WILL LIKELY BE REDUCED TO IFR AT BRANSON AS THUNDERSTORMS TRACK THROUGH.
RAIN SHOWERS THEN ARE EXPECTED AT ALL TAF SITES THROUGH THE
OVERNIGHT HOURS. COLD FRONT WILL PASS THROUGH THE TERMINALS LATE
TONIGHT BRINGING A WIND SHIFT TO THE NORTH WITH CEILINGS FALLING
TO MVFR AND IFR.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 21, 7:09 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 709 PM CDT MON SEP 21 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 709 PM CDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS SOUTH CENTRAL MISSOURI EAST OF A LINE FROM NEAR FORT LEONARD WOOD TO BRANSON. ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING WINDS NEAR 50 MPH AND HAIL UP TO THE SIZE OF DIMES. FLASH FLOODING AND AERIAL FLOODING WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT WITH MODERATE TO HEAVY RAIN CONTINUING TO FALL ON SATURATED SOILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT FROM TUESDAY THROUGH SATURDAY. LOW PRESSURE IS EXPECTED TO GRADUALLY TRACK THROUGH THE PLAINS...EVENTUALLY PROGRESSING EAST TOWARDS THE OZARKS LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE REST OF THE NIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS AND FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Sep 21, 6:47 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 1 SE MORGAN 37.50N 92.66W
09/21/2009 E2.20 INCH LACLEDE MO PUBLIC
RAINFALL OCCURRED IN LESS THAN 45 MINUTES. FLOODING OF
FIELDS AND POND ON PROPERTY AT THIS LOCATION.
&&
WISELocal storm report, Sep 21, 6:54 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HEAVY RAIN 8 WNW LEBANON 37.72N 92.80W
09/21/2009 M2.11 INCH LACLEDE MO TRAINED SPOTTER
0.88 INCHES OCCURRED IN THE LAST 30 MINUTES. REPORT VIA
COCORAHS
&&
WISELocal storm report, Sep 21, 6:56 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HEAVY RAIN 5 NW FAIR GROVE 37.44N 93.22W
09/21/2009 M3.20 INCH POLK MO TRAINED SPOTTER
RAINFALL OCCURRED SINCE 3 PM THIS AFTERNOON. REPORT FROM
COCORAHS.
&&
WISELocal storm report, Sep 21, 7:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN PITTSBURG 37.41N 94.70W
09/21/2009 M4.20 INCH CRAWFORD KS CO-OP OBSERVER
&&
WISELocal storm report, Sep 21, 7:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
709 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN 2 SE GREENFIELD 37.39N 93.82W
09/21/2009 M2.00 INCH DADE MO CO-OP OBSERVER
&&
WISELocal storm report, Sep 21, 7:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN LEBANON 37.68N 92.66W
09/21/2009 M4.00 INCH LACLEDE MO BROADCAST MEDIA
&&
JSSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:20 PM CDT | Flash Flood Warning | SGF | Barry, Stone, Taney | 6 hr |
| Sep 21, 7:44 PM CDT | Flash Flood Warning | SGF | Barton, Greene, Jasper, Lawrence | 6 hr |
| Sep 21, 8:19 PM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Sep 21, 8:52 PM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Sep 22, 12:59 AM CDT | Areal Flood Warning | SGF | Barry, Stone, Taney | 9 hr |
| Sep 22, 1:57 AM CDT | Areal Flood Warning | SGF | Barton, Christian, Dallas, Douglas, Greene, Jasper and 6 more | 8 hr |
| Sep 22, 9:59 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Dallas, Douglas, Greene, Howell and 7 more | 8 hr |
| Sep 22, 5:29 PM CDT | Areal Flood Warning | SGF | Barry | 19 hr |
| Sep 22, 5:38 PM CDT | Areal Flood Warning | SGF | Greene | 18 hr |
| Sep 22, 5:44 PM CDT | Areal Flood Warning | SGF | Douglas, Ozark | 18 hr |
| Sep 22, 6:55 PM CDT | Areal Flood Warning | SGF | Dallas, Laclede | 17 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.